Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quotient rings of Noetherian module finite rings


Authors: A. W. Chatters and C. R. Hajarnavis
Journal: Proc. Amer. Math. Soc. 121 (1994), 335-341
MSC: Primary 16P50; Secondary 16S90, 16U20
DOI: https://doi.org/10.1090/S0002-9939-1994-1198452-2
MathSciNet review: 1198452
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a Noetherian ring which is a finite module over its centre C. We obtain a necessary and sufficient condition for R to have a full quotient ring. We also show that when such a quotient ring does exist, it is obtained by inverting those elements of C which are regular in R.


References [Enhancements On Off] (What's this?)

  • [1] W. D. Blair, Right Noetherian rings integral over their centres, J. Algebra 27 (1973), 187-198. MR 0325679 (48:4026)
  • [2] A. W. Chatters, A non-singular Noetherian ring need not have a classical quotient ring, J. London Math. Soc. (2) 10 (1975), 66-68. MR 0364323 (51:578)
  • [3] A. W. Chatters and C. R. Hajarnavis, Rings with chain conditions, Pitman Research Notes in Math., vol. 44, Longman Sci. Tech., Harlow, 1980. MR 590045 (82k:16020)
  • [4] A. W. Goldie, Some aspects of ring theory, Bull. London Math. Soc. 1 (1969), 129-154. MR 0265389 (42:299)
  • [5] K. R. Goodearl and R. B. Warfield, Jr., An introduction to noncommutative Noetherian rings, London Math. Soc. Stud. Texts, vol. 16, Cambridge Univ. Press, Cambridge and New York, 1989. MR 1020298 (91c:16001)
  • [6] I. Kaplansky, Commutative algebra, Allyn and Bacon, Boston, MA, 1970. MR 0254021 (40:7234)
  • [7] T. Y. Lam, Serre's conjecture, Lecture Notes in Math., vol. 635, Springer, Berlin, 1978. MR 0485842 (58:5644)
  • [8] J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, Wiley, Chichester, 1987. MR 934572 (89j:16023)
  • [9] H. Matsumura, Commutative ring theory, Cambridge Stud. Adv. Math., vol. 8, Cambridge Univ. Press, Cambridge and New York, 1986. MR 879273 (88h:13001)
  • [10] B. J. Müller, Localisation in noncommutative Noetherian rings, Canad. J. Math. 28 (1976), 600-610.
  • [11] L. W. Small, Some questions in Noetherian rings, Bull. Amer. Math. Soc. 72 (1966), 853-857. MR 0195902 (33:4098)
  • [12] L. W. Small and J. T. Stafford, Regularity of zero divisors, Proc. London Math. Soc. (3) 44 (1982), 405-419. MR 656243 (84b:16014)
  • [13] J. T. Stafford, Noetherian full quotient rings, Proc. London Math. Soc. (3) 44 (1982), 385-404. MR 656242 (84b:16015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16P50, 16S90, 16U20

Retrieve articles in all journals with MSC: 16P50, 16S90, 16U20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1198452-2
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society